MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Model Number 6L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant removed easily, no pus evident, polyethylene fibers had disintegrated.Accounted for sheath and two end plates, but no core was found.Surgeon sent multiple samples for histology and mcs.
 
Event or Problem Description
Information provided states that patient had neck and radicular arm pain.Surgeon removed m6-c implant and replaced with acdf.
 
Additional Manufacturer Narrative
The provided information indicated that the device was not intact at the time of revision.Inspection of the sheath showed cleaving with jagged and crushed edges, abrasive damage, and missing material.The device was appropriately sized and placed.Evidence of bony changes were present as well as an osteolytic cyst.Subsequent lateral images showed that the endplates had translated with respect to each other and that the disc replacement was unstable and had lost height.The explant lab notes that a fusion was present directly superior to the level of the disc replacement, prior to the implantation of the disc replacement.The device showed clear evidence of in vivo mechanical failure.The device had collapsed, the sheath had cleaved, the endplates were no longer attached to each other, the bulk of the fiber construct and the core were not found during surgery.Furthermore, there was evidence of abrasive contact between the endplates.The build lhr for ln 4039 sn (b)(6) was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with the lot.The device met the m6-c product specification including the axial stiffness and flexural resistance specifications.

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury drive
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS LLC
501 mercury drive
sunnyvale CA 94085
Manufacturer Contact
ehab esmail
501 mercury drive
sunnyvale, CA 94085
MDR Report Key15089427
Report Number3004987282-2022-00054
Device Sequence Number14482974
Product Code MJO
UDI-Device Identifier00812388030032
UDI-Public00812388030032
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number6L
Device Catalogue NumberCDL-737L
Device Lot Number4039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexMale